Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child having persitent wheezing, sticky throat, chest tightness, stuffy nose, greenish yellow phlegm, allergic to dust mites. Suggestions?

Hi Doctor, My son(5 yr old) is having wheezing for past 2 months . Initially he got cold and one day he coughed ans started to wheeze . He was on prednisolone , albuterol for 1 month. Once the prednisone stopped he started to wheeze again . Now he ia told to use dulera twice a day and still he wheezes. His head sweats a lot . Also sometimes he is complining of sticky throat, chest tightness. last week he got stuffy nose and green/yellowthick phlegm and his wheezing is more now. Took allergy tests and he is allergic to dust mites. Really worried . Not sure why the wheezing is not going away. Please help!
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for query. The symptoms descibed you indicates that your son is probably having uncontrolled asthma. You also mentioned about green/ yellow phlegm which is suggestive of infection resulting in exacerbation of asthma. As you told he is having the symptoms despite having dulera( formoterl-mometasone) so shifting to foracort (formoterl-budesonide) or seroflo ( salmeterol-fluticasone) may be a better option. Oral Predsinolone should not be used on a long term basis . It will make asthma dependent on steroid as well lead to many systemic side effects. There are many causes of difficult to control asthma. The diagnosis may be wrong, the technique of inhalationa may be wrong. You should consult a pulmonologist. It is not wise to guide the treatment withot seeing your son.Hope, I satisfied your queries.
Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor